MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL STOCKERT-SHILEY AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL STOCKERT-SHILEY AORTIC ROOT CANNULAE; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number R501-26
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Follow up with customer clarified that the issue was the dislodgment of plastic ring assembled on aortic cpl root cannulae r501-26, lots 2005120007 and 2011120047.Based on additional follow-up information: - 4 total units affected.- failure was detected when surgeon was pulling out the cannula from the protection-tubing.- claimed component was the over-molded fixed ring on metal needle which was found to be movable and cracked in some cases.- complained units are not available but 3 units of the same lots are available for return - no report of actual patient's health conditions was provided.Sorin group (b)(4) manufactures the cardioplegia cannulae, antegrade aortic root.The incident occurred in (b)(6).The involved device are not available.Three (3) units of the same lots are available for return and have been requested for investigation if any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, during a procedure, while opening the coverage of an aortic root cannula, the white plastic ring co-molded to the needle is loose.According to customer, the ring might drop into the patient.At the submission of the complaint, livanova received a photographic evidence showing two (2) broken/disconnected white co-molded rings.Additionally, another photographic evidence showed the pouch of another lot of cannula.Details of the other event was not provided.Livanova has logged two complaints (b)(4) to trace both events.Both events are being reported.Meanwhile, livanova is trying to collect information on both events.There is no report of any patient injury for both events.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Livanova received a report that in two (2) aortic cpl root r501-26 cannulae, the white overmolded ring was cracked and loose.At the submission of the case, the customer has provided pictures showing the reported issue.The involved devices were not available.However, three (3) units of the same lots of the complained units were available for return and were requested for investigation visual inspection of the three returned units confirmed the overmolded rings were cracked and loose along the cannula needle, this generating resistance during the extraction of the needle.Dimensional analysis of the diameter of the cracked rings found the rings were out of tolerance.However, this could also be due to the conditions of returned components.Review of the documentation of the dimensional analysis tests performed during manufacturing on the lots of overmolded rings showed that all values were within specifications limits thus confirming the lots were released conforming to specifications.Visual inspection of 60 units pulled from the stock found no damaged component thus excluding a reoccurring manufacturing deviation during subsequent cannula assembly phases.Trace forward analysis of lots of the claimed overmolded rings lots showed that they were assembled into different lots of different item codes of cpl aortic root cannulae and distributed worldwide.Review of the livanova complaint database did not identify any other similar event.Based on all the above, livanova believes the most probable root cause of the damaged and loose rings was an accidental mechanical stress (rough handling of the package) occurred after product release, during shipping/transportation phase.Despite the risk is in the acceptable region, since the overmolded ring is supplied to livanova by a supplier, livanova has introduced an incoming acceptance controls of the overmolded ring (diameter quota).No further action was deemed necessary.Livanova will keep monitoring the market.

Brand Name
STOCKERT-SHILEY AORTIC ROOT CANNULAE
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key12267125
Report Number9680841-2021-00022
Device Sequence Number17315951
Product Code DWF
UDI-Device Identifier08033178004053
UDI-Public(01)08033178004053(17)231112(10)2011120047(11)201112(240)R501-26
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K861310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2023
Device Model NumberR501-26
Device Catalogue NumberR501-26
Device Lot Number2011120047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown